MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-06
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the stapler reload associated with this complaint and completed investigations.The reload was returned unused and unfired with all staples still seated in the pushed pockets.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload was attached to an in-house golden instrument and placed and driven on an in-house system.The reload attached to and removed from the instrument without any issues on multiple attempts.The instrument passed the recognition and engagement tests.The instrument initialized, clamped, fired, and unclamped without any issues using the returned reload.The reload cover was removed and inspected after firing.There was no damage to the reload or its components.No product issue was identified.The probable root cause cannot be determined based on the information provided and failure analysis results.No product issue was identified.A provided image is consistent with the allegation of an exposed blade.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, a stapler 30 white reload was installed on a curved-tip stapler 30 instrument and the stapler fire could not be completed.The user was attempting to staple the pulmonary vessels and no clamping other than the pulmonary vessels was allowed.On the first stapler fire, the blade stopped in the middle of the reload.On the second stapler fire, the blade did not run and the stapler fire failed.On the third stapler fire, it was performed using a curved-tip stapler 30 instrument prepared separately from the first and second stapler fires, but the blade stopped in the middle of the reload: the same as the first occurrence.The surgeon informed that the sound of operation during the staple fire was different from usual and sounded like a creaking sound.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the stapler instrument did not work at all.Stapling fire was being performed at the time of the event.The target tissue was the vessel.The tissue was not calcified.There was no tissue tension and no tissue bunching.The first time, the fire was stopped before reaching the target's blood vessel, the second time the blade did not move and the fire was stopped, and the third time, although the target's blood vessel was stapled, the fire stopped once it passed the blood vessel and was stopped.The event involved a partial fire.The event did not involve tissue being pushed forward/dragged during the firing process.The event involved the stapler jaws opening/releasing during the firing sequence.There were unformed staples.The event involved the reload having an exposed blade.Staples were not missing from the staple line.There were no holes/gaps observed within the staple line.The reload was not stuck to tissue.A blade may be exposed error was generated when the stapling issue occurred.The surgeon did not encounter any obstructions such as clips, staples, or other hard material between the instrument jaws.The surgeon did not fire over an existing staple line.Buttress material was not used.The surgeon did not experience any clamping issues prior to firing the stapler reload.There was not any bleeding observed on the staple line due to the stapler issue.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The stapler reload 30 was analyzed and the complaint was not confirmed by failure analysis.The customer reported that the device stopped functioning in the middle of the reload process.The returned reload was unused and unfired, with all staples intact.Visual and functional testing revealed no damage or issues.The reload performed normally during multiple tests, including clamping, firing, and unclamping.No product issue was identified.The curved-tip stapler 30 instrument was returned and evaluated by the failure analysis (fa) team on 07/11/2025.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully using a white 30 endowrist reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument passed the recognition and engagement tests on three of three attempts.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument attached to and removed from the arm without any issues on multiple attempts.Review of msc and dsp logs were unable to verify any failures.The instrument was fully functional.There was no problem detected.Issues related to instrument errors or complications using the instrument reported by the user with no underlying product issue may be related to customer-induced problems, including misuse of the product and recognition issues.The probable root cause cannot be determined based on the information provided and failure analysis results.No product issue was identified.The reported event was not confirmed as failure analysis found that the reload performed normally during multiple tests, including clamping, firing, and unclamping.No product issue was identified.The accessory was visually inspected and evaluated for its mechanical and/or electrical characteristics.The failure analysis investigations and in-house testing of the returned product revealed no issues related to the customer reported event.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22558964
Report Number2955842-2025-29743
Device Sequence Number18533122
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)K10240725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-06
Device Catalogue Number48630W
Device Lot NumberK10240725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown